Thunderstorm Wind, Mineral
- When
- July 11, 3:44 PM EST
- Where
- Mineral County, 0.69 mi NNW of Keyser
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 39.440, -78.984
Two trees blew down in Keyser.
A couple of severe thunderstorms popped up just east of the Appalachian Mountains during the late afternoon into early evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LWX wrote it up.
A couple of severe thunderstorms popped up just east of the Appalachian Mountains during the late afternoon into early evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 11, 2:07 PM EST, 1 hour 37 minutes earlier.
Area Forecast Discussion National Weather Service Baltimore MD/Washington DC 307 PM EDT Fri Jul 11 2025 .SYNOPSIS... A very warm and humid air mass will persist through Monday. A weak front will approach the area late Monday, then cross the area Monday night before stalling and dissipating south of the area Tuesday. && .NEAR TERM /THROUGH TONIGHT/... Isolated air mass thunderstorms are ongoing west of the Blue Ridge due to terrain circulations and are drifting ESE. NUCAPS data from 1749Z showed 850 mb moisture and instability axis running from near Hagerstown south along the US-15 corridor into Orange County. Another maxima in CAPE is seen over western MD where several clusters of thunderstorms are ongoing. A minima in moisture and CAPE is seen east of I-83 and I-95 and the central Shenandoah Valley. Convective activity is expected to dwindle quickly after 01Z with a warm and muggy night expected. Expect patcy dense fog in areas that get rain and river valley fog. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... Continued height rises Saturday should keep thunderstorm coverage widely scattered to scattered and disorganized, but expecting the cvrg to be greater than today due to more instability available. Downbursts will be the primary threat due to large amounts of instability. Weak height falls from approaching upper level trough should help boost thunderstorm potential Sunday. Expect significantly greater coverage and some severe and/or flash flooding && .LONG TERM /MONDAY THROUGH FRIDAY/... Heading into next week, the northern branch of the jet stream will continue to have areas of amplification that track across the northern tier of the U.S. One such area is expected to push across the northeastern U.S. on Monday which helps drag a loosely defined cold front toward the Mid-Atlantic region. Continued warm and humid conditions ahead of this boundary will certainly increase the thunderstorm risk on Monday afternoon/evening. With convection likely the previous day, it remains to be seen how much convective debris lingers into Monday morning. As instability is predicated on daytime heating, this is an important aspect of the forecast which is not completely known yet. However, there is certainly a decent signal for an elevated threat of severe thunderstorms and flash flooding. The mentioned frontal boundary is forecast to move through late Monday night before settling just off to the south during subsequent days. With the southeastern U.S. mid/upper ridge flexing northward in time, this building of heights may lead to this boundary stalling nearby. As such, shower and thunderstorm chances are expected to increase through the week, particularly as the stalled front returns northward as a warm front on Wednesday. This comes with continued summertime heat and humidity as highs soar into the low 90s. While ensemble box-and-whisker plots show increasing temperature spread, it does seem likely readings stay fairly close to climatology. Heading into the end of the next work week, the Mid-Atlantic region should remain well entrenched in the warm/moist sector. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... Can't rule out a thunderstorm at IAD later today, but most likely will stay dry. CHO and MRB will have the best chance of thunderstorms today. Expecting a bit more thunderstorm coverage Sat and particulary Sunday. Have added PROB30 groups for Saturday for all the major airports. With a cold front approaching from the west on Monday, there will be an increasing risk of showers and thunderstorms during the afternoon to evening hours. While conditions should be VFR outside of such storms, restrictions are looking likely with any convective activity. Some degree of wind shift takes place late Monday behind the front, but gradients remain on the weak side. This frontal zone stalls just off to the south before returning northward as a warm front on Wednesday. Additional rounds of storms may lead to afternoon/evening restrictions. && .MARINE... Excellent boating conditions over the weekend with light winds and thunderstorm potential most likely staying away from the waters. Better chance for thunderstorms Monday. Overall gradients remain on the weaker side which should keep background wind gusts at 10 knots or less on Monday and Tuesday. However, an approaching cold front crosses through the region late Monday before stalling off to the south on Tuesday. The associated afternoon/evening thunderstorms could lead to some hazardous marine conditions. Some of the stronger storms may require Special Marine Warnings. && .TIDES/COASTAL FLOODING... A prolonged period of southerly winds will lead to elevated tidal anomalies over the weekend. This carries most of the tidal locations into Action stage, particularly during the higher of the two astronomical high tide cycles. Sensitive locations, such as Annapolis, are forecast to hit Minor stage during the high tide cycle Sunday morning. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...None. MD...None. VA...None. WV...None. MARINE...None. && SYNOPSIS...LFR NEAR TERM...LFR SHORT TERM...LFR LONG TERM...BRO AVIATION...LFR/BRO MARINE...LFR/BRO TIDES/COASTAL FLOODING...
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 414 PM EDT Fri Jul 11 2025 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ053>057-527-121000- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Fairfax-Arlington/Falls Church/Alexandria- Stafford-Spotsylvania-King George- Central and Southeast Prince William/Manassas/Manassas Park- 414 PM EDT Fri Jul 11 2025 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated to scattered instances of flash flooding are possible Sunday afternoon and evening, potentially lingering into Monday. A few severe thunderstorms are also possible which may bring damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- 526-WVZ050>053-055-121000- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Northwest Prince William-Hampshire- Morgan-Berkeley-Jefferson-Hardy- 414 PM EDT Fri Jul 11 2025 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated to scattered instances of flash flooding are possible Sunday afternoon and evening, potentially lingering into Monday. A few severe thunderstorms are also possible which may bring damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ501-502-509-510-VAZ503-504-WVZ501>506-121000- Extreme Western Allegany-Central and Eastern Allegany- Western Garrett-Eastern Garrett-Western Highland-Eastern Highland- Western Grant-Eastern Grant-Western Mineral-Eastern Mineral- Western Pendleton-Eastern Pendleton- 414 PM EDT Fri Jul 11 2025 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated to scattered instances of flash flooding are possible Sunday afternoon and evening, potentially lingering into Monday. A few severe thunderstorms are also possible which may bring damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The Sterling radar (KLWX), 139 km away, was scanning. The volume nearest the first event began at 20:44 UTC.
2 thunderstorm wind. Local standard time, as filed.
Two trees blew down in Keyser.
A tree blew down in the 1600 block of CR-50/8 Ebert Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2025Every state in 2025This day in weather historyWarnings in West Virginia, July 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 1269154, 1269155.